Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 297, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 15, 2005, 3:31 PM CST for Stewart County, Tennessee. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2005, 3:31 PM CST (21:31 UTC)
- Expired
- Nov 15, 2005, 4:30 PM CST
- In force
- 59 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Stewart County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 7:42 AM CST | Tornado Watch | SPC | 9 hr |
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:10 PM CST, 3 hours 21 minutes earlier.
Area forecast discussion, Nov 15, 12:10 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST TUE NOV 15 2005 .UPDATE... ADJUSTED SHOWER/THUNDERSTORM CHANCE TO SCATTERED EAST OF THE HIGH RISK AREA FOR THIS AFTERNOON. LATE MORNING DISCUSSION... CONVECTIVE STORM LINES HAVE FORMED WEST OF THE MISSISSIPPI RIVER AND EAST OF A STRONG COLD FRONT GETTING CLOSE METRO LITTLE ROCK AT THIS HOUR. 12Z KOHX RAOB CERTAINLY SHOWED POTENTIAL FOR ROTATING STORMS THIS MORNING IN MIDDLE TENNESSEE WITH NO CAP. HOWEVER THERE IS A BREAK IN PCPN COVERAGE WITH THE ATMOSPHERE DESTABILIZING. 18Z RAOB WILL BE AVAILABLE SOON WITH FLIGHT IN PROGRESS. STRONGER DESTABILIZATION IS EXPECTED ACROSS MIDDLE TENNESSEE THIS AFTERNOON. IT WILL TAKE A WHILE FOR THE STORM LINES OR PRE-FRONTAL BANDS TO MARCH INTO MIDDLE TENNESSEE...TIMING LOOKS TO BE THIS EVENING. UNTIL THEN...SOME SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON BASED ON CONVECTIVE PARAMETERS. FORECAST UPDATED ONLY TO REMOVE MORNING WORDING. && .PREV DISCUSSION... (ISSUED 440 AM CST TUE NOV 15 2005) SHORT TERM...A TRENGTHENING LOW LEVEL JET OVER MIDDLE TENNESSEE THIS MORNING PRODUCED INCREASED CONVERGENCE AND NUMEROUS SHOWERS OVER THE EASTERN TWO THIRDS OF OUR FORECAST AREA. STRONG WARM AIR ADVECTION, SOUTH OF A WARM FRONT, CAUSED TEMPERATURES TO RISE OVERNIGHT AND SHORTLY BEFORE SUNRISE, READINGS WERE ALREADY CLOSE TO 70 IN OUR NORTHWESTERN COUNTIES AND IN THE MIDDLE 60S ELSEWHERE. EXPECT A MIX OF CLOUDS AND SUNSHINE TODAY, WITH INCREASING SURFACE WINDS. ANY SUN THAT BREAKS OUT WILL ALLOW FOR MIXING OF STRONG BOUNDARY LAYER WINDS AND GUSTS TO AROUND 30 MPH. THEREFORE, A LAKE WIND ADVISORY HAS BEEN ISSUED FOR ALL OF MIDDLE TENNESSEE TODAY. AS TEMPERATURES WARM THIS AFTERNOON WE WILL LIKELY BE LOOKING AT A POTENTIAL SUPERCELL ENVIRONMENT. SPC HAS US IN A HIGH RISK FOR SEVERE STORMS TODAY AND TONIGHT AND INCREASING 0-3KM HELICITIES THROUGH THE PERIOD WILL CREATE THE POTENTIAL FOR ISOLATED TORNADOES. IN ADDITION, EXPECT A POTENT SQUALL LINE TO COME IN WITH A STRONG COLD FRONT LATE TODAY AND TONIGHT, WITH A LIKELY OCCURENCE OF BOW ECHOES AND STRONG DAMAGING STRAIGHT LINE WINDS. COLD FRONT SHOULD BE LOCATED JUST WEST OF THE TENNESSEE RIVER AT 00Z, THIS EVENING, AND THEN SWEEP TO THE PLATEAU AROUND 06Z. ..REMINDER... NOVEMBER IS MIDDLE TENNESSEES SECONDARY SEVERE WEATHER SEASON, AS THE WARM SEASON FINALLY STARTS TO GIVE WAY TO MUCH COLDER WEATHER. TORNADOES AND SEVERE THUNDERSTORMS ARE NOT UNCOMMON IN THE MID STATE THIS TIME OF YEAR...AND THE WEATHER WILL CERTAINLY BE CONDUCIVE FOR THE DEVELOPMENT OF SEVERE WEATHER LATER TODAY AND TONIGHT. SEVERE STORMS AND TORNADOES ARE ALMOST IMPOSSIBLE TO SIGHT DURING THE NIGHT. THEREFORE...YOU SHOULD CHECK NOW AND BE SURE THAT YOUR NOAA WEATHER RADIO HAS FRESH BATTERIES. THAT WAY...EVEN IF THE POWER GOES OUT...YOULL STILL BE ABLE TO RECEIVE ANY SEVERE WEATHER WATCHES OR WARNINGS THAT MIGHT BE ISSUED. SOME OF THE STRONGEST STORMS WILL LIKELY OCCUR BETWEEN SUNSET AND MIDNIGHT TONIGHT...AND IT WILL BE IMPORTANT TO REMAIN WEATHER ALERT UNTIL THE THREAT OF SEVERE WEATHER ENDS LATER IN THE NIGHT. ............. FOLLOWING THE PASSAGE OF THE FRONT TONIGHT, EXPECT TEMPERATURES TO TURN SHARPLY COLDER. READINGS WILL LIKELY BE IN THE UPPER 30S OVER PARTS OF WESTERN AND NORTHERN MIDDLE TENNESSEE BY SUNRISE TOMORROW, WITH HIGHS OVER ALL OF THE MID STATE LIKELY HANGING IN THE 40S DURING THE DAY TOMORROW. LONG TERM...FOLLOWING THE THUNDERSTORMS TODAY AND TONIGHT, EXPECT A LONG TERM DRYING TREND TO SET IN, ALONG WITH SEASONABLY COOL TEMPERATURES THROUGH THE WEEKEND. && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM TUESDAY FOR ALL OF MIDDLE TENNESSEE. && 04
Hazardous weather outlook, Nov 15, 5:30 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. THE AIR MASS AHEAD OF THE FRONT WILL BE MOIST AND UNSTABLE, WITH STRONG LOW LEVEL WIND SHEAR. THIS WILL PROVIDE A GOOD ENVIRONMENT FOR THE DEVELOPMENT OF ISOLATED SUPERCELLS THIS AFTERNOON, ACCOMPANIED BY ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS. OUTSIDE OF THUNDERSTORM AREAS, WINDS AT THE SURFACE WILL BE 15 TO 20 MILES AN HOUR TODAY, WITH GUSTS AS HIGH AS 30 MILES AN HOUR. CAUTION IS THEREFORE ADVISED ON AREA LAKES. MORE THUNDERSTORMS WILL MOVE IN TONIGHT IN THE FORM OF AN ORGANIZED SQUALL LINE. SOME OF THESE STORMS WILL ALSO BECOME SEVERE, WITH THE PRIMARY HAZARDS BEING DAMAGING DOWNBURST WINDS, LARGE HAIL, AND ISOLATED TORNADOES. IN ADDITION, THE STORM PREDICTION CENTER HAS PLACED A PORTION OF MIDDLE TENNESSEE UNDER A HIGH RISK OF SEVERE WEATHER. THE HIGH RISK AREA LIES WEST OF A LINE EXTENDING FROM WHITE HOUSE, TO NASHVILLE, TO FAIRVIEW, TO HOHENWALD, TO WAYNESBORO. AREAS FARTHER EAST, INCLUDING THE CITIES OF LAFAYETTE, LEBANON, MURFREESBORO, COLUMBIA, AND PULASKI ARE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REMAINDER OF THE MID STATE AND CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ROSE
In the hours before
Special weather statement, Nov 15, 12:41 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1241 PM CST TUE NOV 15 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-152100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1241 PM CST TUE NOV 15 2005 ...A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR BENTON... HOUSTON...HUMPHREYS...MONTGOMERY...PERRY AND STEWART COUNTIES IN WEST AND NORTHWEST MIDDLE TENNESSEE... ...A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 500 PM FOR ALL OF MIDDLE TENNESSEE... AT 1235 PM CST...A NARROW BAND OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED ALONG THE MISSISSIPPI RIVER IN FAR WEST TENNESSEE. THIS LINE OF STORMS EXTENDED FROM SOUTHERN ILLINOIS TO SOUTHEAST ARKANSAS. MOVEMENT WAS EAST AT 35 MPH. ANOTHER LINE OF STRONG THUNDERSTORMS WAS LOCATED FURTHER TO THE WEST OVER ARKANSAS...AND WAS ASSOCIATED WITH A STRONG COLD FRONT THAT WAS MOVING TO THE EAST. AT THE CURRENT SPEED...THE LINE OF STORMS ALONG THE MISSISSIPPI RIVER WILL REACH THE TENNESSEE RIVER AREA BETWEEN 215 PM AND 300 PM. AS THE AIRMASS GRADUALLY BECOMES MORE UNSTABLE DUE TO NORMAL DAYTIME HEATING...THE LIKELIHOOD OF SEVERE WEATHER WILL CONTINUE TO INCREASE OVER THE WEST PART OF THE MID STATE. IN ADDITION...DUE TO THE STRONG INCREASE IN LOWER LEVEL WINDS WITH HEIGHT...SOME STORMS COULD PRODUCE TORNADOES. THE LINE OF THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS THE MID STATE IN THE MID TO LATE AFTERNOON HOURS. ANOTHER BAND OF THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT FURTHER TO THE WEST WILL ALSO MOVE EAST INTO THE MID STATE LATER THIS EVENING. PEOPLE IN THE WEST PART OF THE MID STATE SHOULD STAY TUNED TO THIS SAME SOURCE FOR ADDITIONAL INFORMATION...AND SEEK SHELTER QUICKLY IF ANY SEVERE THUNDERSTORM OR TORNADO WARNINGS ARE ISSUED. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 8:12 AM CST | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 22 hr |
| Nov 15, 2:49 PM CST | Tornado Warning | OHX | Stewart | 41 min |
| Nov 15, 3:13 PM CST | Tornado Warning | OHX | Benton | 47 min |
| Nov 15, 3:43 PM CST | Tornado Warning | OHX | Houston | 47 min |
| Nov 15, 3:46 PM CST | Tornado Warning | OHX | Wayne | 44 min |
| Nov 15, 3:50 PM CST | Tornado Warning | OHX | Humphreys | 25 min |
| Nov 15, 4:04 PM CST | Tornado Warning | OHX | Montgomery, Stewart | 56 min |
| Nov 15, 4:26 PM CST | Tornado Warning | OHX | Wayne | 34 min |
| Nov 15, 4:29 PM CST | Tornado Warning | OHX | Benton, Houston, Humphreys | 61 min |
| Nov 15, 4:39 PM CST | Tornado Warning | OHX | Lewis | 36 min |
| Nov 15, 4:53 PM CST | Tornado Warning | OHX | Robertson | 37 min |
| Nov 15, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Perry | 53 min |
| Nov 15, 5:16 PM CST | Tornado Warning | OHX | Dickson | 44 min |
| Nov 15, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 55 min |
| Nov 15, 5:29 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Nov 15, 5:39 PM CST | Tornado Warning | OHX | Perry | 51 min |
| Nov 15, 5:46 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| Nov 15, 5:51 PM CST | Tornado Warning | OHX | Hickman | 39 min |
| Nov 15, 5:53 PM CST | Tornado Warning | OHX | Lewis, Maury | 52 min |
| Nov 15, 5:57 PM CST | Tornado Warning | OHX | Perry | 63 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.